CSN Login
Members Online: 12

You are here

Neulasta and Bone Pain

trecsdss
Posts: 22
Joined: Jun 2009

Hi. I had my first chemo and neulasta shot on Thursday, July 30th and 31st. Besides a couple of rough days, with fever and flu like symptoms, I have been doing OK, except now I have foot pain. I know this could be part of the neulasta shot. I was wondering if others got joint/bone pain right after the shot or does it develop gradually and overtime? (The chemo I am on is Cytoxcin and Taxotere)

Thank you,
Debbie

CatintheHat
Posts: 4
Joined: Jul 2009

Hi Debbie,

With me it took about 5-7 days for the neulasta shot to effect my bones/joints. It was like clock work every time I got the shot about a week later I would have pain in my spine, neck and all my joints. I was told to take Tylanol or Ibuprofin if it was too bad. But it will effect every person differently.

Hope this helps,
Cathy

CR1954's picture
CR1954
Posts: 1393
Joined: Jul 2008

I always got the Neulasta shot on Wednesday, and I started having the bone pain on Friday evening...plus aching.

CR

chenheart's picture
chenheart
Posts: 5180
Joined: Apr 2003

I got unspeakable bone pain in all 206 bones about 36 hours after the shot and it lasted for about 4 days.If your Dr didn't tell you what meds you can take for it, just call and ask~ they are so happy to help us, and give us whatever advice to make us comfortable! I believe some just took Tylenol, but it is always best to double check with our Medical Team!

Congrats on your first chemo...you are on your way to being a Former Patient! :-)

Hugs,
Claudia

Ms. Londi
Posts: 2
Joined: Jun 2009

I currenty receive Neulasta Only when my WBC are dreadfully low. I initially received it every three weeks, 2days after my long chemo treatment. But I was in such severe pain that I could not move. My oncologist initially told me to take Tylenol as needed, but the pain only increased. My doctor then called in other pain meds, which really did not stop the pain, it only took the edge away. Finally I explained that the pain was too much for my body and we decided to monitor my WBC and I only get the shot when necessary. This is an option for consideration to discuss with your doctor.

God Bless,
Ms. Londi

rodripa9
Posts: 28
Joined: Jul 2009

Ms. Londi

Thank you for posting this suggestion. My sister is going through something very similar. I actually just posted something about this. I'm going to suggest to her she do the same.

God Bless

Kat11's picture
Kat11
Posts: 1931
Joined: May 2009

Hi Debbi, I get the Neulasta shot every Thursday. I will only have this shot 4 times.I was told when they change my chemo med to Taxol I won't need the shot. I am only having some joint pain. Nothing to horrible.

trecsdss
Posts: 22
Joined: Jun 2009

There are so many caring and helpful people here. Thanks for all the feedback!

Ms. Londi
Posts: 2
Joined: Jun 2009

You are more than welcome! I felt that this would be very helpful.

God Bless

LRM216's picture
LRM216
Posts: 26
Joined: Jul 2009

I had 4 Neulasta shots, after each of my 4 DD AC's and just about died from the pain. Not only did it begin about 36 hrs after the shot, and last 3 days or so, it would then dissipate and hit real hard again about day 8 - I swore I could feel the bone marrow churning in my bones. Sometimes the pain was so unbearable I could not walk like a normal human. I had my first Taxol a few weeks ago, and got neuropathy pretty bad on first one, so I have been switched to Taxotere - had that last Thursday and pain from that in intolerable as well. Onc finally gave me oxycontin, which I took 1/2 a pill every 5 hrs religiously throughout weekend and was pretty good. With taxotere (not Taxol) you must also get the Neulasta shot. I didn't know this and cried as I went back the next day for it. Long story short, pain was unbearable, and tonight I am once again dying from the lower back spasms and hip and groin pain. Stopped the oxycontin as I returned to work, so was in pain pretty bad when I took 1/2 pill earlier tonight - so far, nothing. Why or why do some of us skate through the Neulasta, some have bearable pain and discomfort and some of us are totally debilitated. I see the onc in the a.m. for 7 day labs, and I swear, I am ready to quit the last two treatments - this is ungodly pain. Good luck to you.

Linda

Kellbell511
Posts: 1
Joined: Jul 2017

You have described my reaction to the "shot of death" as I so lovingly call it PERFECTLY.  I also cried the night before going in for my Neulasta injection.  Chemo is a walk in the park compared to Neulasta.  ..and to be told to take Tylenol and Claritin for the pain that I have, is a joke...and insulting.  This is my third injection of Neulasta, and I'm not doing it again unless they give me a PAIN med..  :/ 

survivorbc09
Posts: 4376
Joined: Jun 2009

Hi Debbie! I just want to say welcome and that I hope you are feeling better!

canjuncutie's picture
canjuncutie
Posts: 132
Joined: Jul 2010

By fri night I feel it in my thighs. It continues until sun when I am back to normal. I can hardly walk right. The only way for me to sleep is to take a heavy duty pain pill.

cherylrein
Posts: 3
Joined: Sep 2010

I am on Cytoxan and Taxotere also with a Neulast shot after every treatment. Have had two so far. I guess everyone is different because my first Neulasta shot was terrible. I had such terrible joint pain that I could hardly walk. My second round hasn't been as bad. Hope yours improves too. My worst side effect now is that I have no taste buds.

VickiSam's picture
VickiSam
Posts: 9080
Joined: Aug 2009

bone pain - lost of balance, flu symptons that lasted for days. The only thing that improve my aches and pain was advil .. however, because of the WBC issues we chemo Queens face - I alternated between tylenol and advil .. Heating pad's also worked - all tho temporarily - but in the eveneings, helped me relax and fall asleep.

Have you tired taking a claratin tablet after your neulasta shot ?

Best of luck ..

Vicki Sam

bradygirl
Posts: 31
Joined: Aug 2010

Ask your onc about Claritin..24 hrs before Neulasta,24 hours after and 48 hours after..worked for me no bone pain!

mellk
Posts: 10
Joined: Nov 2010

My pre surgery chemo was Adriamycin and Cytoxan, given every other week. I was told at my first treatment to take Claritin when I got home that day and take it every day for a week, (I gave myself the Neuasta shot the day after each treatment)

I still had super achy joints and stiffness in my back and neck that started about 2 days after the shot and lasted about a week but it was not unbareable like I had heard it might be. I still felt awful, but not as bad as after my third treatment when I forgot to take it.

acass
Posts: 1
Joined: Sep 2014

The nurses where my son is getting chemo also said to take Claritin. My son didnt want to take it at first but I had it on hand . He just took it so we will see if it helps as well. My friend who also had chemo with Neulasta warned me about the bone pain and told me about the Claritin. I bought it just in case. I am glad I had it in the house (it was 9pm when he took it) I hope it helps!!!

cahjah75's picture
cahjah75
Posts: 2631
Joined: Jun 2010

sorry to hear you're having bone pain from the Neulasta shot. I have had osteoarthritis for many years. Thankfully the pain I experience 3 days after Neulasta is bearable and not more than I used to. I do however feel very lethargic and sleep a lot. Extra strength Tylenol has helped me too.
{{hugs}} Char

cahjah75's picture
cahjah75
Posts: 2631
Joined: Jun 2010

Sorry for the double post.
Char

flower2326
Posts: 1
Joined: Oct 2016

Hi! Got my taxotere and cytoxan last friday. Ist round chemo. The neulasta was saturday. I was told to start taking the Claritin on Friday night for the bone pain. Then just saturday and sunday evening. No problems with it until it hit me hard yesterday, Wednesday.  I am just now able to sit up at my computer to write this because if I sit wrong my spine and pelvis feel like they're spasming. I heard that the shot is a time release for 10 days! Who knew!!

Anyway, should I have just continued to take the claritin instead of stopping? When I talked to the doctor last night he said I could go ahead and continue taking it. Little late though, if I could have prevented this. 

I'm just wanting to see if any body has any ideas? Thanks

 

Apaugh's picture
Apaugh
Posts: 497
Joined: Aug 2016

UGH, I hated those Neulasta shots.  Aleve helps.   I learned from my ono doc to take a Zertec and hour before treatment. While I was there they gave me benadrl and when I got home I took some more benadryl.  Hot baths, cold packs, heating pads.   Sleep.  Legs propped up.  Whatever it takes to get through it.  I feel for you hon.  Part of the fight.  Hugs..

Teach76's picture
Teach76
Posts: 286
Joined: Jul 2015

The "good news" is that many of the symptoms experienced during treatment fall into a pattern.  For example, during my T/C rounds I had the same symptoms occur between days 4 and 9.  Through each of my 6 treatments I was able to predict their onset and ward off/treat the severity.  If you found that the pain from the N hit on a certain day number of treatment, anticipate this will happen the next time, and continue the Claritin and pain med until then.  Be sure to write down any symptoms and the days on which they occur.

while no one wants to experience side effects, knowing when they may hit helps you to plan your activity and manage your SE.  Keep positive!  Chemo is doable, and believe it or not, the time will pass quickly and you will be finished.

 

Subscribe to Comments for "Neulasta and Bone Pain"